Alert archive / Alaska / High Wind Warnings in 2008
High Wind Warning 14, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Apr 1, 2008, 2:44 AM AKDT. It took effect at Apr 1, 2008, 7:44 AM AKDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2008, 2:44 AM AKDT (10:44 UTC)
- In effect from
- Apr 1, 2008, 7:44 AM AKDT
- Expired
- Apr 1, 2008, 4:00 PM AKDT
- In force
- 8 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 011544 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 744 AM ADT TUE APR 1 2008 AKZ101-020000- /X.NEW.PAFC.HW.W.0014.080401T1544Z-080402T0000Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 744 AM ADT TUE APR 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM ADT THIS AFTERNOON FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...WHICH IS IN EFFECT UNTIL 4 PM ADT THIS AFTERNOON. SOUTHEAST WINDS 50 TO 65 MPH WITH GUSTS TO 75 MPH WILL PERSIST ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS THROUGH THE AFTERNOON...THEN BEGIN TO DECREASE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
1 follow-up statement
000 WWAK71 PAFC 020004 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 404 PM ADT TUE APR 1 2008 HIGH WIND WARNING IS NO LONGER IN EFFECT. AKZ101-020115- /X.EXP.PAFC.HW.W.0014.000000T0000Z-080402T0000Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 404 PM ADT TUE APR 1 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. STRONG WINDS WILL CONTINUE TONIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS WITH GUSTS AS HIGH AS 65 MPH THIS EVENING...DIMINISHING OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Apr 1, 12:00 AM AKDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 1, 12:00 AM AKDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT TUE APR 1 2008 .MODEL DISCUSSION... MODELS CONTINUE TO BE IN GOOD AGREEMENT. MORNING FORECASTS ARE BASED ON THE 00Z GFS TO A LARGE EXTENT. .ANALYSIS AND UPPER LEVELS... UPPER TROUGH OVER THE CENTRAL AND EASTERN BERING SEA WITH A NEARLY FULL LATITUDE RIDGE ALONG ABOUT 140 DEGREES WEST LONGITUDE...WITH A SLIGHTLY NEGATIVE TILT. SUBTROPICAL JET IS SPLIT WITH MOST ENERGY MORNING NORTH ALONG ABOUT 150 DEGREE LONGITUDE. POLAR JET RACING OUT OF SIBERIA AT AROUND 55 DEGREES NORTH LATITUDE...CONSOLIDATING SOMEWHAT WITH THE SUBTROPICAL JET OVER ALASKA. AN OPEN WAVE CENTERED JUST SOUTH OF KODIAK IS MOVING NORTHEAST. .SHORT TERM FORECAST... UPPER RIDGE ALONG THE EASTERN BORDER OF ALASKA WILL CONTINUE TO MOVE EAST OVER THE NEXT COUPLE OF DAYS AS JET ENERGY PUSHES INTO IT (MAINLY FROM THE POLAR JET). INDEED WE ARE IN THE THROES OF A PATTERN CHANGE...THOUGH SENSIBLE WEATHER WILL BE SLOW TO REACT. THE WARMER AIR THAT HAS BEEN OVER THE AREA IS SLOWLY MOVING EASTWARD. RAIN OVER SOUTHWEST ALASKA IS TURNING TO SNOW FROM THE WEST TODAY AND THIS COLDER AIR ALOFT WILL WORK ITS WAY ACROSS SOUTHWEST ALASKA AND BY WEDNESDAY ACROSS SOUTH CENTRAL. FLOW ALOFT WILL ALSO BECOME GRADUALLY MORE CYCLONIC THIS WEEK AS THE MEAN TROUGH POSITION SETS UP ALONG THE ALASKAN WEST COAST. .LONG TERM FORECAST... BY THE WEEKEND THE MEAN TROUGH POSITION WILL BE FIRMLY ALONG THE WEST COAST...WITH CYCLONIC FLOW AND COLDER AIR OVER THE STATE. THE MODELS START TO GET ERRATIC BY EARLY NEXT WEEK...BUT IT LOOKS LIKE THE UPPER TROUGH POSITION WILL REMAIN IN PLACE FOR A WHILE. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING 120 170 171 172 175 176 179. FIRE WEATHER...NONE. LUDWIG APR 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:00 PM AKDT | Gale Warning | AFC | 24 hr | |
| Mar 31, 11:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| Apr 1, 1:48 AM AKDT | Small Craft Advisory | AFC | 11 hr | |
| Apr 1, 2:20 AM AKDT | Gale Warning | AFC | 9 hr | |
| Apr 1, 4:20 AM AKDT | Storm Warning | AFC | 7 hr | |
| Apr 1, 8:10 AM AKDT | Gale Warning | AFC | 15 hr | |
| Apr 1, 11:00 AM AKDT | Brisk Wind Advisory | AFC | 4 days | |
| Apr 1, 11:00 AM AKDT | Gale Warning | AFC | 36 hr | |
| Apr 1, 11:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Apr 1, 11:00 AM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Apr 1, 11:08 AM AKDT | Blizzard Watch | AFC | 29 hr | |
| Apr 1, 1:00 PM AKDT | Gale Warning | AFC | 10 hr | |
| Apr 1, 1:00 PM AKDT | Small Craft Advisory | AFC | 10 hr |
Nearby
High Wind Warnings in Alaska, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.